Document Open Access Logo

Decoding Reed-Muller Codes Over Product Sets

Authors John Y. Kim, Swastik Kopparty



PDF
Thumbnail PDF

File

LIPIcs.CCC.2016.11.pdf
  • Filesize: 0.55 MB
  • 28 pages

Document Identifiers

Author Details

John Y. Kim
Swastik Kopparty

Cite AsGet BibTex

John Y. Kim and Swastik Kopparty. Decoding Reed-Muller Codes Over Product Sets. In 31st Conference on Computational Complexity (CCC 2016). Leibniz International Proceedings in Informatics (LIPIcs), Volume 50, pp. 11:1-11:28, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2016)
https://doi.org/10.4230/LIPIcs.CCC.2016.11

Abstract

We give a polynomial time algorithm to decode multivariate polynomial codes of degree d up to half their minimum distance, when the evaluation points are an arbitrary product set S^m, for every d < |S|. Previously known algorithms could achieve this only if the set S has some very special algebraic structure, or if the degree d is significantly smaller than |S|. We also give a near-linear time algorithm, which is based on tools from list-decoding, to decode these codes from nearly half their minimum distance, provided d < (1-epsilon)|S| for constant epsilon > 0. Our result gives an m-dimensional generalization of the well known decoding algorithms for Reed-Solomon codes, and can be viewed as giving an algorithmic version of the Schwartz-Zippel lemma.
Keywords
  • polynomial codes
  • Reed-Muller codes
  • coding theory
  • error-correcting codes

Metrics

  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    0
    PDF Downloads
Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail